Alert archive / Montana / High Wind Warnings in 2024

High Wind Warning 19, NWS Great Falls, MT

October 1, 20246 counties in Montana

NWS Great Falls, MT issued this high wind warning at Oct 1, 2024, 9:59 PM MDT for 6 counties in Montana. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 1, 2024, 9:59 PM MDT (03:59 UTC)
Expired
Oct 2, 2024, 4:45 AM MDT
In force
7 hr
Issued by
NWS Great Falls, MT

Counties Fergus County, MT, Glacier County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT

The radar

The Great Falls radar (KTFX), 30 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 10:00 PM MDTNON-TSTM WND GST 781 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Oct 1, 10:15 PM MDTHIGH SUST WINDS 511 Ene East Glacier Park, MTAverage sustained wind speed of 51.4 mph from 2115 to 2215 local time.
Oct 1, 10:21 PM MDTNON-TSTM WND GST 838 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 4.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2024-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2024-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3930 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

902 
WWUS75 KTFX 020359
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
959 PM MDT Tue Oct 1 2024

MTZ302-020900-
/O.NEW.KTFX.HW.W.0019.241002T0359Z-241002T0900Z/
Northern High Plains-
Including the following locations: Heart Butte, Dupuyer, and
Browning
959 PM MDT Tue Oct 1 2024

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

* WHAT...West winds 40 to 50 mph, with gusts of 70 to 80 mph, are 
  occurring.

* WHERE...Northern High Plains.

* WHEN...Until 3 AM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Moldan
4 follow-up statements
291 
WWUS75 KTFX 020411
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1011 PM MDT Tue Oct 1 2024

MTZ308-021200-
/O.EXB.KTFX.HW.W.0019.000000T0000Z-241002T1200Z/
Southern High Plains-
Including the following locations: Choteau, Pendroy, and Bynum
1011 PM MDT Tue Oct 1 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph, are 
  expected.

* WHERE...Southern High Plains.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ313-021200-
/O.EXB.KTFX.HW.W.0019.000000T0000Z-241002T1200Z/
Judith Basin County and Judith Gap-
Including the following locations: Raynesford, Stanford, Hobson,
Geyser, Moccasin, Windham, and Benchland
1011 PM MDT Tue Oct 1 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are 
  expected.

* WHERE...Judith Basin County and Judith Gap.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ302-020900-
/O.CON.KTFX.HW.W.0019.000000T0000Z-241002T0900Z/
Northern High Plains-
Including the following locations: Heart Butte, Dupuyer, and
Browning
1011 PM MDT Tue Oct 1 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

* WHAT...West winds 40 to 50 mph, with gusts of 70 to 80 mph, are 
  occurring.

* WHERE...Northern High Plains.

* WHEN...Until 3 AM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Moldan
467 
WWUS75 KTFX 020657
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1257 AM MDT Wed Oct 2 2024

MTZ302-030000-
/O.NEW.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
/O.CON.KTFX.HW.W.0019.000000T0000Z-241002T0900Z/
Northern High Plains-
Including the following locations: Heart Butte, Dupuyer, and
Browning
1257 AM MDT Wed Oct 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT EARLY THIS 
MORNING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY 
MORNING...

* WHAT...For the High Wind Warning, west winds 40 to 50 mph, with 
  gusts up to 75 mph. For the High Wind Watch, west winds 30 to 40 
  mph, with gusts up to 65 mph are possible.

* WHERE...Northern High Plains.

* WHEN...For the High Wind Warning, until 3 AM MDT early this 
  morning. For the High Wind Watch, from Friday evening through 
  Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ308-030000-
/O.NEW.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
/O.CON.KTFX.HW.W.0019.000000T0000Z-241002T1200Z/
Southern High Plains-
Including the following locations: Choteau, Pendroy, and Bynum
1257 AM MDT Wed Oct 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS 
MORNING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY 
MORNING...

* WHAT...For the High Wind Warning, southwest winds 40 to 50 mph, 
  with gusts up to 75 mph. For the High Wind Watch, west winds 30 to 
  40 mph, with gusts up to 65 mph are possible.

* WHERE...Southern High Plains.

* WHEN...For the High Wind Warning, until 6 AM MDT early this 
  morning. For the High Wind Watch, from Friday evening through 
  Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ313-030000-
/O.NEW.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
/O.CON.KTFX.HW.W.0019.000000T0000Z-241002T1200Z/
Judith Basin County and Judith Gap-
Including the following locations: Raynesford, Stanford, Hobson,
Geyser, Moccasin, Windham, and Benchland
1257 AM MDT Wed Oct 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS 
MORNING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY 
MORNING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph, with 
  gusts up to 65 mph. For the High Wind Watch, west winds 30 to 40 
  mph, with gusts up to 65 mph are possible.

* WHERE...Judith Basin County and Judith Gap.

* WHEN...For the High Wind Warning, until 6 AM MDT early this 
  morning. For the High Wind Watch, from Friday evening through 
  Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ301-303-307-312-030000-
/O.NEW.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
East Glacier Park Region-Eastern Glacier, Western Toole, and
Central Pondera-Southern Rocky Mountain Front-Cascade County
below 5000ft-
Including the following locations: Great Falls, Marias Pass,
Saint Mary, Logan Pass, Cut Bank, Ethridge, East Glacier Park,
Rogers Pass, Kiowa, Babb, and Santa Rita
1257 AM MDT Wed Oct 2 2024

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY 
MORNING...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph are 
  possible.

* WHERE...The Continental Divide along the Rocky Mountain Front, 
  Eastern Glacier, Western Toole, and Central Pondera Counties, and 
  Cascade County below 5000ft.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

Moldan
600 
WWUS75 KTFX 020852
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
252 AM MDT Wed Oct 2 2024

MTZ308-030000-
/O.CAN.KTFX.HW.W.0019.000000T0000Z-241002T1200Z/
/O.CON.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
Southern High Plains-
Including the following locations: Choteau, Pendroy, and Bynum
252 AM MDT Wed Oct 2 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY MORNING...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph are 
  possible.

* WHERE...Southern High Plains.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

MTZ302-030000-
/O.EXP.KTFX.HW.W.0019.000000T0000Z-241002T0900Z/
/O.CON.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
Northern High Plains-
Including the following locations: Heart Butte, Dupuyer, and
Browning
252 AM MDT Wed Oct 2 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY MORNING...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph are 
  possible.

* WHERE...Northern High Plains.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

MTZ313-030000-
/O.CON.KTFX.HW.W.0019.000000T0000Z-241002T1200Z/
/O.CON.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
Judith Basin County and Judith Gap-
Including the following locations: Raynesford, Stanford, Hobson,
Geyser, Moccasin, Windham, and Benchland
252 AM MDT Wed Oct 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS 
MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY MORNING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph, with 
  gusts up to 65 mph. For the High Wind Watch, west winds 30 to 40 
  mph, with gusts up to 65 mph are possible.

* WHERE...Judith Basin County and Judith Gap.

* WHEN...For the High Wind Warning, until 6 AM MDT early this 
  morning. For the High Wind Watch, from Friday evening through 
  Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ301-303-307-312-030000-
/O.CON.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
East Glacier Park Region-Eastern Glacier, Western Toole, and
Central Pondera-Southern Rocky Mountain Front-Cascade County
below 5000ft-
Including the following locations: Great Falls, Marias Pass,
Saint Mary, Logan Pass, Cut Bank, Ethridge, East Glacier Park,
Rogers Pass, Kiowa, Babb, and Santa Rita
252 AM MDT Wed Oct 2 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY MORNING...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph are 
  possible.

* WHERE...The Continental Divide along the Rocky Mountain Front, 
  Eastern Glacier, Western Toole, and Central Pondera Counties, and 
  Cascade County below 5000ft.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

Moldan
158 
WWUS75 KTFX 021045
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
445 AM MDT Wed Oct 2 2024

MTZ313-030000-
/O.CAN.KTFX.HW.W.0019.000000T0000Z-241002T1200Z/
/O.CON.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
Judith Basin County and Judith Gap-
Including the following locations: Raynesford, Stanford, Hobson,
Geyser, Moccasin, Windham, and Benchland
445 AM MDT Wed Oct 2 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY MORNING...


* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph are 
  possible.

* WHERE...Judith Basin County and Judith Gap.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

MTZ301>303-307-308-312-030000-
/O.CON.KTFX.HW.A.0014.241005T0300Z-241005T1800Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-Cascade County below 5000ft-
Including the following locations: Choteau, Great Falls, Marias
Pass, Saint Mary, Logan Pass, Dupuyer, Heart Butte, Cut Bank,
Ethridge, Bynum, East Glacier Park, Browning, Kiowa, Rogers Pass,
Babb, Pendroy, and Santa Rita
445 AM MDT Wed Oct 2 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY MORNING...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph are 
  possible.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Cascade County below 5000ft.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

Moldan

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 1, 9:13 PM MDT, 46 minutes earlier.

Area forecast discussion, Oct 1, 9:13 PM MDT, 46 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
913 PM MDT Tue Oct 1 2024

.SYNOPSIS...

Slightly cooler temperatures and lighter winds are expected for
Wednesday and Thursday. Another Pacific weather system and
attendant cold front will bring a windy warm day on Friday
followed by a gusty cold frontal passage Friday night into
Saturday. High pressure builds in for the the second half of the
weekend into early next week for dry conditions and more well
above normal temperatures.

&&

.UPDATE...

The evening update has been published. Elevated westerly flow
aloft will maintain gusty winds and mild temperatures overnight
tonight, mostly for Rocky Mountain Front and plains locations. A
cold front drops south from Canada and moves through
Central/North-central MT late tonight into Wednesday and brings a
northerly wind shift, scattered cloudiness, and a slight cool
down. Mostly dry conditions are expected, but a few lighter end
showers can be expected, mostly along the higher terrain along the
Rocky Mountain Front. - RCG

&&

.AVIATION...
02/00Z TAF Period

Gusty westerly winds and associated mountain wave turbulence and
instances of low level wind shear will continue into the overnight
hours for locations along the Rocky Mountain Front and the plains;
however, surface wind speeds will generally diminish to the 10 to 20
kt range with gusts up 35 kts times. A cold front trekking southward
out of the Canadian prairies passes through Central/North-central MT
between 02/10 and 02/18Z and brings more of a northerly wind shift,
a period of lower VFR clouds and perhaps some mountain obscuration.
Otherwise, VFR conditions will prevail for the duration of the TAF
period. - RCG

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.FIRE WEATHER...

After a couple of days of slightly cooler temperatures and
lighter winds, another Pacific weather system and attendant cold
front will bring a windy warm day with elevated fire weather
conditions on Friday followed by a strong cold frontal passage
with potential for wind gusts over 50 mph Friday night into early
Saturday.

&&

.PREV DISCUSSION...
/ISSUED 202 PM MDT Tue Oct 1 2024/

Key Points:

-Breezy with elevated fire weather conditions today

-Windy on Friday as a dry cold front pushes through

-Dry weather continues next week

Short term (through Thursday)... In the short term, expect a
fairly quiet, if breezy, weather pattern to continue as our upper
level winds remain zonal (westerly) thanks to a persistent upper
level jet over the area. Thanks to this pattern, expect
temperatures Wednesday and Thursday to remain within 5 degrees of
average for highs, with overnight lows also near average as well
aside from well above average lows overnight tonight.

Extended (Friday through next Tuesday)... Friday will look to be
the busiest weather day of the next week as a sharp upper level
shortwave trough slides across Southern Canada and through the
Northwestern US. While uncertainty certainly remains, there has
been a notable trend in the ensemble forecasts to begin to
increase confidence in a very windy day across the plains and
ridges, with NBM probabilities for 60 mph winds increasing
significantly over the past 12-24 hours. While I will not yet list
exact probabilities as this trend has been unusually sudden, we
are starting to see a greater than 50% chance for 55 mph wind
gusts or higher in some of the usual windy spots. Dynamically,
this system does seem to have the capability to produce such winds
thanks to a combination of a deep layer of strong winds in the
mid levels, deep mixing ahead of the front and strong cold air
advection behind the front along with a few mountain waves, I
think it would be prudent to hold off on any High Wind Watches for
just a bit longer as there are still a few ensemble tools that
are less enthused about the winds, notably the EFI that is run by
NCEP. For now, we will begin to gradually increase our messaging
about Friday’s potential for winds, with future shifts re-
evaluating the situation for any potential High Wind Watches.

Winds will gradually diminish overnight Friday night and through
Saturday morning, with winds calming by Saturday evening as high
pressure builds in across Eastern Montana. Aside from occasional
breezes, expect a warm, dry, and fairly tranquil weather pattern
to develop for next week as an anomalously strong upper level
ridge begins to develop across the Western United States. Ludwig

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  65  34  62 /   0   0   0   0
CTB  40  57  30  60 /   0  10  10   0
HLN  49  67  35  63 /   0   0   0   0
BZN  40  70  30  63 /   0   0   0   0
WYS  24  65  22  62 /   0   0   0   0
DLN  40  70  29  64 /   0   0   0   0
HVR  46  61  35  63 /   0   0  10   0
LWT  50  62  32  59 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Oct 1, 9:18 PM MDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
918 PM MDT Tue Oct 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     Non-Tstm Wnd Gst 5 WSW Great Falls       47.47N 111.38W
10/01/2024  M54 MPH          Cascade            MT   ASOS

            ASOS station KGTF Great Falls Airport.

&&

SAC

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 12:57 AM MDTHigh Wind WatchTFXBeaverhead, Blaine, Broadwater, Cascade, Chouteau, Fergus and 12 more37 hr

Nearby

High Wind Warnings in Montana, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.